Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convergence of refinement schemes on metric spaces


Author: Oliver Ebner
Journal: Proc. Amer. Math. Soc. 141 (2013), 677-686
MSC (2010): Primary 53C23, 65D17
DOI: https://doi.org/10.1090/S0002-9939-2012-11331-0
Published electronically: June 7, 2012
MathSciNet review: 2996972
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the convergence of iterative refinement processes on metric spaces, imposing the principle of contractivity to obtain convergence criteria. As a major result, we show that on Hadamard spaces a wide natural class of contractible barycentric subdivision schemes converges.


References [Enhancements On Off] (What's this?)

  • 1. W. Ballmann, Lectures on spaces of nonpositive curvature, Birkhäuser, 1995. MR 1377265 (97a:53053)
  • 2. A. S. Cavaretta, W. Dahmen, and C. A. Micchelli, Stationary subdivision, Memoirs of the American Mathematical Society 93 (1991), no. 453. MR 1079033 (92h:65017)
  • 3. J. Dahl, Steiner problems in optimal transport, Transactions of the American Mathematical Society 363 (2011), 1805-1819. MR 2746666
  • 4. G. Derfel, N. Dyn, and D. Levin, Generalized refinement equations and subdivision processes, Journal of Approximation Theory 80 (1995), no. 2, 272-297. MR 1315413 (95k:45003)
  • 5. P. Grohs, A general proximity analysis of nonlinear subdivision schemes, SIAM Journal on Mathematical Analysis 42 (2010), no. 2, 729-750. MR 2607928 (2011h:42054)
  • 6. S. Lang, Fundamentals of differential geometry, Graduate Texts in Mathematics, vol. 191, Springer, 1999. MR 1666820 (99m:53001)
  • 7. C. A. Micchelli, Interpolatory subdivision schemes and wavelets, Journal of Approximation Theory 86 (1996), no. 1, 41-71. MR 1397613 (97g:42030)
  • 8. K. T. Sturm, Probability measures on metric spaces of nonpositive curvature, Heat kernels and analysis on manifolds, graphs, and metric spaces, Contemporary Mathematics, vol. 338, American Mathematical Society, 2003, pp. 357-390. MR 2039961 (2005d:60009)
  • 9. L. N. Vaserstein, Markov processes on countable space products describing large systems of automata, Problems of Information Transmission 5 (1969), no. 3, 47-52. MR 0314115 (47:2667)
  • 10. J. Wallner, E. Nava Yazdani, and A. Weinmann, Convergence and smoothness analysis of subdivision rules in Riemannian and symmetric spaces, Advances in Computational Mathematics 34 (2011), no. 2, 201-218. MR 2762953
  • 11. X. Zhou, On multivariate subdivision schemes with nonnegative finite masks, Proceedings of the American Mathematical Society 134 (2006), 859-869. MR 2180904 (2006i:26002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C23, 65D17

Retrieve articles in all journals with MSC (2010): 53C23, 65D17


Additional Information

Oliver Ebner
Affiliation: Institute of Geometry, TU Graz, Kopernikusgasse 24/IV, A-8010 Graz, Austria
Email: o.ebner@tugraz.at

DOI: https://doi.org/10.1090/S0002-9939-2012-11331-0
Keywords: Hadamard space, barycentric subdivision scheme
Received by editor(s): March 25, 2011
Received by editor(s) in revised form: June 30, 2011
Published electronically: June 7, 2012
Additional Notes: The author was supported by the Austrian science fund, grant W1230.
Communicated by: Walter Van Assche
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society